Missouri, 2005

Flood in Missouri, May 13, 2005

May 13, 2005 · NWS EAX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 13, 1:39 AM CST, 11 hours 21 minutes earlier.

Area forecast discussion, May 13, 1:39 AM CST, 11 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
239 AM CDT FRI MAY 13 2005

...DISCUSSION...
CONVECTION CONTINUES TO GRADUALLY SHIFT EAST ACROSS THE FORECAST
AREA THIS MORNING IN RESPONSE TO THE VEERING LOW LEVEL JET. EARLY
MORNING WATER VAPOR IMAGERY SHOWS THE CLOSED LOW OVER THE WESTERN
DAKOTAS...WHILE SURFACE ANALYSIS CONFIRMS THE ATTENDANT FRONT IS
STRETCHED FROM SOUTHEAST NEBRASKA ACROSS EASTERN KANSAS. WILL
MAINTAIN HIGH POPS (60-80) ACROSS THE FORECAST AREA THIS
MORNING...AS ISENTROPIC LIFT ON THE 305K-310K SURFACES SHIFTS EAST.
THE SURFACE FRONT WILL COME INTO PLAY THIS AFTERNOON...AND PROVIDE
AN ADDITIONAL FOCUS FOR THUNDERSTORM DEVELOPMENT. RELATIVELY WEAK
SHEAR...MODEST MID-LEVEL LAPSE RATES...AND CONVECTIVE DEBRIS WILL
REDUCE THE CHANCES FOR SEVERE ACTIVITY...SO WOULD ANTICIPATE ONLY AN
ISOLATED THREAT FOR SEVERE WEATHER. HOWEVER...WILL CONTINUE TO
MONITOR THE FLOOD SITUATION...AS LOCATIONS THAT HAVE RECEIVED AN
ABUNDANCE OF RAINFALL OVER THE LAST 1-2 DAYS WILL BE VULNERABLE TO
FLOODING.

ANTICIPATE A SLIGHTLY SLOWER FRONTAL PROGRESSION TODAY...AND EXPECT
THE FRONT TO BE ACROSS THE NORTHWEST CORNER OF MISSOURI AROUND 18Z.
HAVE BUMPED UP TODAYS HIGHS ACCORDINGLY...MAINLY ACROSS THE
NORTHWEST HALF OF THE CWA.

BOTH NAM AND GSF MODELS FORECAST ISENTROPIC DOWNGLIDE TO OVERWHELM
THE FORECAST AREA TONIGHT...ENDING PRECIP BY AROUND MIDNIGHT.

OTHERWISE...THE ONLY OTHER BIG CHANGE WAS TO COOL DOWN TEMPERATURES
ON SATURDAY NIGHT ACROSS NORTHWEST MISSOURI AND NORTHEAST
KANSAS...AS HIGH PRESSURE SETTLES IN ACROSS THE NORTHERN/CENTRAL
PLAINS.

LS

.PREV DISCUSSION...

237 PM CDT THU...
WATCHING STORMS DEVELOP ACROSS EASTERN KANSAS THIS AFTERNOON ALONG A
SURFACE BOUNDARY STRETCHING FROM NORTHEAST KANSAS INTO SOUTH
CENTRAL KANSAS. LOOKING FOR THOSE STORMS TO CONTINUE TO DEVELOP AND
MOVE NORTHEAST ACROSS EASTERN KANSAS INTO WESTERN MISSOURI. A NEARLY
STATIONARY/WARM FRONT STRETCHES FROM NORTHEAST KANSAS ACROSS CENTRAL
MISSOURI INTO CENTRAL ILLINOIS. INSTABILITY INDICIES INDICATE
PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...GENERALLY
ALONG AND NORTH OF THE BOUNDARIES. HOWEVER SURFACE BOUNDARIES IN THE
AREA SUGGEST LOCALLY ENHANCED HELICITY AND POSSIBLY TORNADOES.
ALSO LOOKING AT ANOTHER BATCH OF STORMS DEVELOPING OVER THE TEXAS
AND OKLAHOMA PANHANDLES. ALL THIS ACTIVITY MAY MERGE INTO A FAIRLY
LARGE MCS THAT WILL TRACK ACROSS THE REGION...BRINGING HEAVY RAIN TO
MUCH OF THE AREA. WILL CONTINUE TO THE FLASH FLOOD WATCH ACROSS
EXTREME NORTHEAST KANSAS AND NORTHWEST MISSOURI...WHERE SEVERAL
INCHES OF RAIN HAS ALREADY FALLEN OVER THE LAST 24 HOURS. SOUTH OF
THE NEARLY STATIONARY/WARM FRONT ACROSS CENTRAL MISSOURI...DEW
POINTS HAVE MIXED OUT...SO THAT AREA MAY HAVE TO WAIT UNTIL
OVERNIGHT BEFORE GETTING ANY PRECIP.

EXPECTING THE WIDESPREAD RAIN TO CONTINUE FRIDAY MORNING...BEFORE A
COLD FRONT IN THE LOW TO MID LEVELS PUSHES EAST ACROSS THE
AREA...PUSHING THE PRECIP CHANCES WITH IT. WILL BUMP UP POPS ACROSS
MOST OF THE FORECAST AREA FRIDAY. STILL THINKING THE RAIN WILL END
FAIRLY QUICKLY BEHIND THE SHORTWAVE.

COLD AIR MOVES IN BEHIND THE COLD FRONT...KNOCKING TEMPS DOWN TO
BELOW NORMAL FOR THE WEEKEND..MAINLY IN THE 60S. THE WARM
TEMPERATURES WILL RETURN NEXT WEEK...AS UPPER LEVEL RIDGING MOVES
BACK OVER THE REGION.

NRR

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, May 13, 12:02 PM CST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
102 PM CDT FRI MAY 13 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-141100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON-PETTIS-COOPER-BATES-HENRY-
102 PM CDT FRI MAY 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO AFFECT THE OUTLOOK AREA AGAIN THIS
AFTERNOON AND EVENING...AS A COLD FRONT SWEEPS THROUGH THE REGION. SOME
QUESTION REMAINS REGARDING THE AMOUNT OF INSTABILITY WHICH WILL BE
AVAILABLE TO FEED THESE THUNDERSTORMS...AS THE ATMOSPHERE REMAINS
STABLE IN THE WAKE OF THE LARGE COMPLEX OF THUNDERSTORMS WHICH
AFFECTED THE AREA THURSDAY EVENING THROUGH THIS MORNING. IF
SUFFICIENT HEATING THIS AFTERNOON ALLOWS THE ATMOSPHERE TO ONCE AGAIN
DESTABILIZE...VERY HEAVY RAINFALL ALONG WITH A THREAT FOR LARGE HAIL
AND DAMAGING WINDS WILL ACCOMPANY THESE STORMS. THE MOST LIKELY AREA
FOR HEAVY RAINFALL...AS WELL AS LARGE HAIL AND DAMAGING WINDS IS
ALONG AND SOUTH OF INTERSTATE 70.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY AND WEDNESDAY NIGHT.
AT THIS TIME IT DOES NOT APPEAR THESE STORMS WILL POSE A THREAT FOR
SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING
ALONG AND SOUTH OF INTERSTATE 70.

SEAMAN

In the hours before

Local storm report, May 13, 10:29 AM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1129 AM CDT FRI MAY 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      KANSAS CITY KS          39.12N 94.73W
05/12/2005                   WYANDOTTE          KS   EMERGENCY MNGR

            ROADS CLOSED FROM AROUND 11 PM TO 1 AM DUE TO FLOODING IN
            THE ARMOURDALE AREA.

&&

HUDSON
Local storm report, May 13, 10:59 AM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1159 AM CDT FRI MAY 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             1 N MOUND CITY          40.15N 95.23W
05/12/2005  0.88 INCH        HOLT               MO   EMERGENCY MNGR

            REPORTED JUST NORTH OF MOUND CITY.

&&

HUDSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Clay

When
May 13, 1:00 PM CST to 4:00 PM CST
Where
Clay forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
38.050, -92.717

The Fishing River near Mosby crested at 18.70 feet, or 0.70 feet above flood stage.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454116.